Functiones et Approximatio Commentarii Mathematici

Euler-Rabinowitsch polynomials and class number problems revisited

Richard A. Mollin and Anitha Srinivasan

Full-text: Open access

Abstract

We prove a conjecture posed in [11] and continue the process of determining Euler-Rabinowitsch polynomials that produce consecutive primes in a given range of inputs, and the relationship with class numbers of the underlying quadratic field.

Article information

Source
Funct. Approx. Comment. Math., Volume 45, Number 2 (2011), 271-288.

Dates
First available in Project Euclid: 12 December 2011

Permanent link to this document
https://projecteuclid.org/euclid.facm/1323705818

Digital Object Identifier
doi:10.7169/facm/1323705818

Mathematical Reviews number (MathSciNet)
MR2895159

Zentralblatt MATH identifier
1296.11138

Subjects
Primary: 11R11: Quadratic extensions
Secondary: 11R29: Class numbers, class groups, discriminants 11C08: Polynomials [See also 13F20] 11D09: Quadratic and bilinear equations 11Y65: Continued fraction calculations

Keywords
class numbers real quadratic fields prime-producing polynomials continued fractions

Citation

Mollin, Richard A.; Srinivasan, Anitha. Euler-Rabinowitsch polynomials and class number problems revisited. Funct. Approx. Comment. Math. 45 (2011), no. 2, 271--288. doi:10.7169/facm/1323705818. https://projecteuclid.org/euclid.facm/1323705818


Export citation

References

  • D. Byeon, M. Kim and J. Lee, Mollin's conjecture, Acta Arith. 126 (2007), 99–114.
  • D. Byeon and H. M. Stark, On the finiteness of certain Rabinowitsch polynomials, J. Number Theory 94 (2002), 219–221.
  • D. Byeon and H. M. Stark, On the finiteness of certain Rabinowitsch polynomials II, J. Number Theory 99 (2003), 177–180.
  • J. Lee, The complete determination of narrow Richerd-Degert type which is not 5 modulo 8 with class number 2, J. Number Theory 129 (2009), 604–620.
  • S. Louboutin, R. A. Mollin and H. C. Williams, Class numbers of real quadratic fields, continued fractions, reduced ideals, prime-producing quadratic polynomials and quadratic residue covers, Canad. J. Math. 44 (1992), 824–842.
  • R. A. Mollin, Quadratics, CRC Press, Boca Raton, New York, London, Tokyo, 1996.
  • R. A. Mollin, Fundamental Number Theory with Applications, First Edition, CRC Press, Boca Raton, London, New York, Washington, D.C., 1998.
  • R. A. Mollin, Algebraic Number Theory, Chapman&Hall/CRC, 1999.
  • R. A. Mollin, Continued fractions and class number two, Internat. J. Math. & Math. Sci. (2001), 565–571.
  • R. A. Mollin, Fundamental Number Theory with Applications, Second Edition, Chapman and Hall/CRC, Taylor and Francis Group, Boca Raton, London, New York, Washington, D.C., 2008.
  • R. A. Mollin, The Rabinowitsch-Mollin-Williams Theorem Revisited, International J. Math. and Math. Sci., 2009, Article ID 819068, 14 pages, doi:10.1155/2009/819068.
  • R. A. Mollin and H. C. Williams, Prime producing quadratic polynomials and real quadratic fields of class number one, Theorie des Nombres (Quebec, 1987), de Gruyter, Berlin (1989), 654–663.